Arkansas, 2014

Damaging Winds in Arkansas, July 1, 2014

July 1, 2014 · NWS LZK · 2 events in 2 counties and zones

A weak upper level low pressure system moving across Arkansas triggered isolated severe thunderstorms on the evening of the 1st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A weak upper level low pressure system moving across Arkansas triggered isolated severe thunderstorms on the evening of the 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 1, 8:03 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 1, 8:03 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
903 PM CDT TUE JUL 1 2014

.UPDATE...
SEVERE THUNDERSTORM WATCH HAS BEEN CAN CELLED EARLY BUT ISOLATED
CONVECTION CONTINUES ALONG A SLOW MOVING COLD FRONT THAT EXTENDS
FROM ROUGHLY FSM TO JUST NORTH OF AWM. SOME STORMS STILL CONTINUE
TO PULSE UP BUT BELIEVE THE SEVERE THREAT WILL CONTINUE TO WANE
THROUGH THE NIGHT.

OF GREATER CONCERN WITH THESE STORMS IS THE POSSIBILITY OF LOCALLY
HEAVY RAIN AS SOME TRAINING OF STORMS COULD OCCUR AS THE BOUNDARY
SAGS THROUGH. ISODROSOTHERMAL ANALYSIS SHOES CONSIDERABLY DRIER
AIR TO THE NORTH WITH DEW POINTS IN THE LOWER 60S ACROSS SOUTHERN
MISSOURI. IN FACT... UPPER 60S DEW POINTS NOW SHOWING UP IN NW
ARKANSAS BEHIND THE BOUNDARY.

HAVE ADJUSTED PRECIPITATION CHANCES THROUGH THE NIGHT BASED ON
CURRENT ACTIVITY....NEXT UPPER WAVE CLEARLY VISIBLE OVER EASTERN
OKLAHOMA AND HRRR MODEL WHICH HAS BEEN SPOT ON MOST OF THE NIGHT.
IT APPEARS THE BOUNDARY WILL BE OVER THE SOUTH EARLY WEDNESDAY
MORNING WITH A MUCH MORE PLEASANT AIR MASS ON TAP. ALL UPDATES
OUT.

&&

.PREV DISCUSSION... /ISSUED 607 PM CDT TUE JUL 1 2014/

DISCUSSION...

UPDATED TO INCLUDE THE 00Z AVIATION DISCUSSION BELOW...

AVIATION...

SOME SHRA/TSRA WILL BE POSSIBLE THIS EVENING INTO MUCH OF WED AS A
FRONT DROPS INTO THE STATE. HAVE MENTIONED PRECIP IN ALL BUT THE NRN
SITES AS THE POTENTIAL FOR PRECIP WILL REMAIN LOW ACROSS NRN AR
BEYOND WHAT WAS ALREADY SEEN LATE THIS AFTERNOON. THIS FRONT WILL
MOVE SOUTH OF THE STATE BY WED EVENING...WITH THE CHANCES FOR
PRECIP DECREASING AREA WIDE.

PREV DISCUSSION... /ISSUED 250 PM CDT TUE JUL 1 2014/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

A FEW STORMS HAVE DVLPD OVR THE PAST FEW HRS ACRS NRN AR. THIS
ACTIVITY WAS OCCURRING AHEAD OF A SLOW MOVG CDFNT...AS WELL AS AIDED
BY AN MCV MOVG EWD ACRS MO. SCTD STORMS ARE EXPECTED TO AFFECT
MAINLY THE NRN THIRD OF THE FA THIS EVENING AS THE FNT DRIFTS SLOLY
SWD. A FEW STRONG/SVR STORMS CAN BE EXPECTED.

EXPECT TO SEE A LULL IN CONVECTIVE ACTIVITY LATER THIS EVENING AS
THE AFOREMENTIONED MCV TRACKS FURTHER EWD. ADDITIONAL SHRA/TSRA IS
EXPECTED TO FORM TO THE W OF AR LATE THIS EVENING AS ANOTHER UPR
IMPULSE SHIFTS EWD. THIS ACTIVITY WL EVENTUALLY WORK INTO THE FA
LATER TNGT AS THE FNTL BNDRY WORKS INTO CNTRL AR.

THE FNT IS FCST TO CONT DROPPING SLOLY SWD ON TUE...EVENTUALLY
SHIFTING S OF AR EARLY TUE EVENING. LEFT SOME LINGERING SMALL CHC
POPS OVR THE SRN AREAS OF FA ON TUE.

HIGH PRES WL BLD INTO THE REGION FOR THE REMAINDER OF THE FCST PD...
BRINGING WITH IT AN UNUSUALLY DRIER AND COOLER AIRMASS FOR EARLY
JULY. HIGH TEMPS BY THU AND FRI WL BE MAINLY IN THE 80S...WITH
OVERNIGHT LOWS IN THE UPR 50S TO MID 60S.

LONG TERM...SATURDAY THROUGH TUESDAY

THE LONG TERM LOOKS RATHER UNEVENTFUL. BROAD UPPER LEVEL HIGH
PRESSURE WILL BE IN PLACE ACROSS THE DESERT SOUTHWEST INITIALLY. BUT
THIS WILL SHIFT WEST TOWARDS THE CALIFORNIA COAST...GIVING WAY TO
LIGHT NORTHWESTERLY FLOW ACROSS THE CENTRAL CONUS BY SUNDAY
AFTERNOON. AS THIS OCCURS...A DISTURBANCE MAY APPROACH NORTHERN
ARKANSAS AND GIVE SOME SLIGHT RAIN CHANCES ON SUNDAY...BUT
INDICATIONS ARE AT THIS POINT THAT OVERALL RAIN CHANCES WILL BE LOW.
BETTER CHANCES MAY EXISTS MONDAY AND TUESDAY AS WHATEVER REMAINS OF
THE WEAK FRONT/BOUNDARY ASSOCIATED WITH THE DISTURBANCE ON SUNDAY
ENTERS THE STATE AND WASHES OUT. LEFT BROAD-BRUSHED SLIGHT CHANCES
FOR SHOWERS AND THUNDERSTORMS BOTH MONDAY AND TUESDAY AFTERNOONS.

AS FAR AS TEMPERATURES ARE CONCERNED...THE CHANGE IN AIR MASS LATE
THIS WEEK WILL CONTINUE INTO THE WEEKEND. AS SUCH TEMPERATURES WILL
FALL ONLY A FEW DEGREES BELOW NORMAL THIS WEEKEND...ALBEIT NOTABLY
MORE COMFORTABLE THOUGH THANKS TO THE DRIER AIR. OVERNIGHT LOWS
SATURDAY NIGHT WILL LIKELY STILL BE IN THE 60S...WITH ONLY LOW 70S
EXPECTED SUNDAY AND MONDAY NIGHTS. BY EARLY NEXT WEEK A MORE
SEASONAL AIR MASS ALONG WITH WARM AND MUGGY CONDITIONS WILL HAVE
RETURNED TO THE FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     69  86  59  81 /  40  10  10  10
CAMDEN AR         74  93  65  88 /  20  30  20  20
HARRISON AR       67  82  56  81 /  40  10   0  10
HOT SPRINGS AR    74  90  65  84 /  40  20  10  10
LITTLE ROCK   AR  74  90  65  84 /  40  20  10  10
MONTICELLO AR     75  93  66  88 /  20  30  20  10
MOUNT IDA AR      72  89  63  85 /  50  20  10  10
MOUNTAIN HOME AR  67  83  57  80 /  40  10   0  10
NEWPORT AR        71  87  60  82 /  40  10  10  10
PINE BLUFF AR     74  90  65  84 /  30  30  10  10
RUSSELLVILLE AR   71  89  61  85 /  40  10  10  10
SEARCY AR         73  88  62  82 /  40  20  10  10
STUTTGART AR      74  89  64  83 /  40  30  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

56
Hazardous weather outlook, Jul 1, 7:00 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 PM CDT TUE JUL 1 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
800 PM CDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG A SLOW MOVING
COLD FRONT NOW LOCATED OVER WEST CENTRAL THROUGH NORTHEAST ARKANSAS.
A FEW OF THESE STORMS COULD STILL PRODUCE STRONG THUNDERSTORMS OVER
THE NEXT SEVERAL HOURS AS THEY MOVE TO THE EAST AND NORTHEAST. GUSTY
WINDS AND LARGE HAIL WOULD BE THE PRIMARY CONCERNS.

COPIOUS AMOUNTS OF GULF MOISTURE REMAIN IN PLACE AND SOME OF THESE
STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN IN A VERY SHORT AMOUNT
OF TIME. THESE STORMS COULD MOVE OVER THE SAME AREA THROUGH THE
NIGHT INCREASING THE CHANCES OF SOME FLOODING EVEN MORE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON
WEDNESDAY...AS THE FRONT SINKS INTO SOUTHERN ARKANSAS. BY LATE
WEDNESDAY...RAIN CHANCES WILL COME TO AN END...AS HIGH PRESSURE
MOVES INTO THE REGION AND THE FRONT EXITS THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING OVER
NORTHERN ARKANSAS.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

57/56

In the hours before

Special weather statement, Jul 1, 8:09 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
909 PM CDT TUE JUL 1 2014

ARZ016-024-025-033-020240-
CLEBURNE AR-INDEPENDENCE AR-JACKSON AR-WHITE AR-
909 PM CDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE...SOUTHWESTERN
JACKSON...SOUTHERN INDEPENDENCE AND SOUTHEASTERN CLEBURNE COUNTIES
UNTIL 945 PM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF PANGBURN...OR 15 MILES EAST
OF HEBER SPRINGS...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  STEPROCK...           PLEASANT PLAINS...    PANGBURN...
  VELVET RIDGE...       THIDA...              SUNNYDALE...
  ROOSEVELT...          HICKORY FLAT...       HEFFINGTON...
  GRAY...               DEWEY...              DENMARK...
  CLAY...               BRADFORD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3562 9149 3540 9145 3537 9186 3560 9189
TIME...MOT...LOC 0209Z 261DEG 15KT 3548 9176

62
Special weather statement, Jul 1, 8:10 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
910 PM CDT TUE JUL 1 2014

ARZ022-023-031-020240-
CONWAY AR-POPE AR-VAN BUREN AR-
910 PM CDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN VAN BUREN...EASTERN POPE
AND NORTHERN CONWAY COUNTIES UNTIL 945 PM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF JERUSALEM...OR 19 MILES
NORTH OF MORRILTON...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  MIDDLETON...          LANTY...              JERUSALEM...
  CLEVELAND...          CLAUDE...             CATHOLIC POINT...
  BROCK CREEK LAKE...   BLICK...              BETHLEHEM...
  WONDERVIEW...         SCOTLAND...
  MOUNTAIN MAN TRAILHEAD...                   FORMOSA...
  CULPEPPER...          CENTER RIDGE...
  BROCK CREEK CAMPGROUND...                   BIRDTOWN...
  BEVERAGE TOWN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3554 9249 3527 9255 3536 9292 3556 9283
TIME...MOT...LOC 0210Z 278DEG 16KT 3542 9283

62
Special weather statement, Jul 1, 8:13 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
913 PM CDT TUE JUL 1 2014

ARZ023-024-020245-
CLEBURNE AR-VAN BUREN AR-
913 PM CDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VAN BUREN AND CENTRAL
CLEBURNE COUNTIES UNTIL 945 PM CDT...

AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
HEBER SPRINGS TO NEAR HIGDEN TO 2 MILES NORTH OF CLINTON...AND MOVING
EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  HEBER SPRINGS...      GREERS FERRY LAKE...  FAIRFIELD BAY...
  CLINTON...            SUGAR LOAF RECREATION AREA...
  SHIRLEY...            MT EVANS...           HIGDEN...
  GREERS FERRY...       FAIRFIELD BAY MARINA...
  CHOCTAW RECREATION AREA...                  CHOCTAW...
  WILBURN...            SOUTH FORK REC AREA...
  NARROWS MARINA...     IDA...
  HILL CREEK RECREATION AREA...               EDGEMONT...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3561 9189 3545 9186 3547 9238 3553 9264
      3570 9239 3565 9206
TIME...MOT...LOC 0214Z 282DEG 19KT 3556 9203 3558 9222
          3561 9244

62
Special weather statement, Jul 1, 8:16 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
916 PM CDT TUE JUL 1 2014

ARZ022-030-038-020245-
LOGAN AR-POPE AR-YELL AR-
916 PM CDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR YELL...SOUTHERN POPE AND
NORTHEASTERN LOGAN COUNTIES UNTIL 945 PM CDT...

AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
COVE LAKE TO 5 MILES EAST OF STONEHOUSE REC AREA...AND MOVING EAST AT
20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE...           STONEHOUSE REC AREA...
  PLAINVIEW...          PETIT JEAN RIVER WMA...
  OLA...                MT NEBO SP...         MOSLEY...
  LAKE DARDANELLE STATE PARK...               FOURCHE VALLEY...
  DARDANELLE LOCK AND DAM...                  DARDANELLE...
  WING...               WAVELAND...           WALTREAK...
  SUNLIGHT BAY PARK...  SPRING LAKE CAMPGROUND...
  ROVER...              RANGER...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3530 9355 3526 9307 3484 9332 3497 9371
      3502 9371
TIME...MOT...LOC 0217Z 291DEG 17KT 3519 9349 3502 9358

62
Special weather statement, Jul 1, 9:13 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1013 PM CDT TUE JUL 1 2014

ARZ022-023-031-038-020400-
CONWAY AR-POPE AR-VAN BUREN AR-YELL AR-
1013 PM CDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN YELL...
EXTREME WESTERN VAN BUREN...CENTRAL POPE AND NORTHERN CONWAY COUNTIES
UNTIL 1100 PM CDT...

AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TARAL...OR 6 MILES NORTH OF
RUSSELLVILLE...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELLVILLE...       TARAL...              JERUSALEM...
  HECTOR...             DOVER...              BROCK CREEK LAKE...
  WONDERVIEW...         SCOTTSVILLE...        MORELAND...
  GUM LOG...            ECONOMY...            COGLESVILLE...
  BROCK CREEK CAMPGROUND...                   APPLETON...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 78 AND 85.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3553 9275 3531 9271 3525 9319 3543 9323
TIME...MOT...LOC 0313Z 259DEG 20KT 3536 9310

56
Special weather statement, Jul 1, 9:27 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1027 PM CDT TUE JUL 1 2014

ARZ032-039-043>045-020355-
FAULKNER AR-LONOKE AR-PERRY AR-PULASKI AR-SALINE AR-
1027 PM CDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SALINE...PULASKI...
SOUTHEASTERN PERRY...NORTHWESTERN LONOKE AND SOUTHERN FAULKNER
COUNTIES UNTIL 1100 PM CDT...

AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG OUTFLOW WINDS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST
OF LAKE CONWAY TO 2 MILES SOUTHWEST OF MAYFLOWER TO NEAR ROLAND TO 6
MILES SOUTHEAST OF WILLIAMS JUNCTION...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS OUTFLOW BOUNDARY.

* LOCATIONS IMPACTED INCLUDE...
  WEST LITTLE ROCK...   SW LITTLE ROCK...     SHERWOOD...
  N LITTLE ROCK ARPT... NORTH LITTLE ROCK...  MAUMELLE...
  LITTLE ROCK AFB...    LAKE MAUMELLE...      JACKSONVILLE...
  DOWNTOWN LITTLE ROCK...                     CABOT...
  VILONIA...            SYLVANIA...           SYLVAN HILLS...
  SWEET HOME...         SOUTH BEND...         SCOTT...
  ROLAND...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 129 AND 142.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 127 AND 171.

THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 1 AND 12.

THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 1 AND 14.

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 1 AND 5.

THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 7.

GUSTY WINDS WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3479 9195 3473 9202 3462 9229 3480 9286
      3491 9258 3497 9251 3516 9237 3508 9211
      3507 9211 3507 9208 3498 9181
TIME...MOT...LOC 0326Z 292DEG 35KT 3505 9232 3494 9241
          3488 9248 3481 9265

62

The radar

The Little Rock radar (KLZK), 28 km away, was scanning. The volume nearest the first event began at 03:32 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Faulkner

When
July 1, 9:32 PM CST
Where
Faulkner County, Hamlet
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
35.080, -92.320

Large limbs were snapped off trees.

Thunderstorm Wind, Lonoke

When
July 1, 9:50 PM CST
Where
Lonoke County, 0.82 mi ESE of Mountain Spgs
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.024, -92.058

A wind gust of 62 mph was measured by a spotter.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518332, 518333.